MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576560
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2022, that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a 2/2.5cm malignant tracheal stenosis during a metal stenting procedure performed on (b)(6), 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, the stent deformed due to the pressure of the stricture and moved out of its position distally.The stent was removed using forceps and another ultraflex tracheobronchial stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a1502 captures the reportable event of stent positioning issue.Block h10: an ultraflex tracheobronchial delivery system was received for analysis; the stent was not returned.Visual inspection was performed, and no damages were found to the delivery system.The reported event of stent material deformation was not confirmed; the stent was not returned.The reported event of stent positioning issue could not be confirmed; the problem occurred during the procedure, and it is not possible to replicate the problem in the laboratory of analysis.There is not enough evidence to determine the most probable cause of stent positioning issue and stent material deformation.Additionally, without proper evaluation of the stent, it remains unknown the most probable cause that contributed to the event.Therefore, a review and analysis of all available information indicated the most probable cause is cause not established.A product labeling review identified that the device was used per the directions for use (dfu) / product label.Additionally, the reported events of stent material deformation and stent positioning issue were defined in the risk documentation.Block h11: block d4 (catalogue number) has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on november 17, 2022, that an ultraflex tracheobronchial covered distal release stent was to be implanted to treat a 2/2.5cm malignant tracheal stenosis during a metal stenting procedure performed on (b)(6) 2022.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was fully deployed; however, the stent deformed due to the pressure of the stricture and moved out of its position distally.The stent was removed using forceps and another ultraflex tracheobronchial stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15916554
Report Number3005099803-2022-07201
Device Sequence Number15086988
Product Code JCT
UDI-Device Identifier08714729842361
UDI-Public08714729842361
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2023
Device Model NumberM00576560
Device Catalogue Number7656
Device Lot Number0027508697
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale